Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 15, 2016, 3:44 AM MST for Coconino County, Arizona. It took effect at Jun 15, 2016, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:44 AM MST (10:44 UTC)
- In effect from
- Jun 15, 2016, 11:00 AM MST
- Expired
- Jun 15, 2016, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
174 WWUS85 KFGZ 151044 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 344 AM MST WED JUN 15 2016 AZZ104-106-107-151845- /O.NEW.KFGZ.FW.W.0007.160615T1800Z-160616T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 344 AM MST WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * AFFECTED AREA...COCONINO PLATEAU...GRAND CANYON COUNTRY... KAIBAB PLATEAU. * 20 FOOT WIND...15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
3 follow-up statements
879 WWUS85 KFGZ 151638 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 938 AM MST WED JUN 15 2016 ...THE RED FLAG WARNING HAS BEEN UPDATED TO ADD THE WESTERN MOGOLLON RIM, WHICH INCLUDES THE CITY OF FLAGSTAFF AND VICINITY. A RED FLAG WARNING REMAINS IN EFFECT FOR THE COCONINO PLATEAU, GRAND CANYON COUNTRY AND THE KAIBAB PLATEAU... AZZ115-160045- /O.EXA.KFGZ.FW.W.0007.160615T1800Z-160616T0200Z/ WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 938 AM MST WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THE MORNING TO 7 PM MST THIS EVENING. * AFFECTED AREA...WESTERN MOGOLLON RIM. * 20 FOOT WIND...15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104-106-107-160045- /O.CON.KFGZ.FW.W.0007.160615T1800Z-160616T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- 938 AM MST WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...COCONINO PLATEAU...GRAND CANYON COUNTRY... KAIBAB PLATEAU. * 20 FOOT WIND...15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
495 WWUS85 KFGZ 152243 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 343 PM MST WED JUN 15 2016 AZZ104-106-107-115-160200- /O.CON.KFGZ.FW.W.0007.000000T0000Z-160616T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 343 PM MST WED JUN 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...COCONINO PLATEAU...CENTRAL MOGOLLON RIM...GRAND CANYON COUNTRY...KAIBAB PLATEAU. * 20 FOOT WIND...15 TO 25 MPH WITH GUSTS 35 TO 40 MPH. * RELATIVE HUMIDITY...6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
267 WWUS85 KFGZ 160212 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 712 PM MST WED JUN 15 2016 AZZ104-106-107-115-160315- /O.EXP.KFGZ.FW.W.0007.000000T0000Z-160616T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- 712 PM MST WED JUN 15 2016 ...RED FLAG WARNING HAS EXPIRE AT 7 PM MST THIS EVENING FOR LOW RH VALUES AND STRONG WINDS FOR THE FLOWING AREAS...COCONINO COUNTY TO INCLUDE THE WESTERN MOGOLLON RIM...GRAND CANYON COUNTRY...COCONINO PLATEAU...AND KAIBAB PLATEAU... BREEZY AND DRY CONDITIONS ARE FORECAST TO CONTINUE INTO THE EVENING HOURS, HOWEVER WINDS SPEEDS AND GUSTS HAVE DECREASED BELOW THE CRITERIA FOR A RED FLAG WARNING. ONCE AGAIN THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 14, 9:36 PM MST, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 14, 9:36 PM MST, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 936 PM MST TUE JUN 14 2016 .SYNOPSIS...A low pressure trough along the west coast and a high pressure system over the central states will bring breezy winds to northern Arizona over the next several days. The subtropical ridge will build into the southwest this weekend with hot temperatures and lighter winds expected to last into early next week. An excessive heat watch remains in effect from Saturday through Monday for elevations below 4000 feet in Yavapai and Gila counties and in the Grand Canyon. && .DISCUSSION...A low pressure trough over the Pacific NW is forecast to push a trough of low pressure up over the west side of the subtropical high centered over the high plains. This trough of low pressure will act to tighten the pressure gradient aloft across N AZ tonight into Wednesday with increasing winds aloft...some of those winds are mixing down to the surface this evening. No updates are needed to the forecast overnight. Low temperatures in the 50s-60s can be expected in the lower elevations tonight with upper 30's to 40's in the high country of northern Arizona. Concern for Wednesday will be the dry and windy SW winds over portions of Coconino and NW Yavapai counties...and breezy elsewhere...pushing fire weather conditions close to critical fire weather thresholds. && .PREV DISCUSSION /301 PM MST/...A deep low pressure trough over the west coast and a strengthening subtropical ridge over the southern plains of the central US will work together to produce gusty winds over Northern Arizona through Thursday this week. The high pressure ridge over the southern plains is expected to begin building back into the southwestern US starting Friday. Strong subsidence associated with this high pressure will keep temperatures 10 to 15 degrees above normal for mid-June from Saturday into early next week. Winds beneath this high pressure will remain light and largely terrain driven. Recent model trends have been slower to move the high pressure over the region this weekend, which is something we will be monitoring closely. If confidence in this solution continues to increase, we may need to delay the start of our excessive heat watch to Sunday morning and possibly extend it through Tuesday of next week. An excessive heat watch remains in effect from Saturday through Monday for elevations below 4000 feet in Yavapai county, Gila county, and in the Grand Canyon. If you are working or playing outside in these areas, please drink plenty of fluids and use extra caution to prevent heat stroke. && .AVIATION...For the 06Z Package...Look for VFR conds over the next 24 hours. Windy conds dvlp Wednesday afternoon with SW gusts from 30 to 35 kts...especially over Coconino and NW portions of Yavapai Counties...winds dmnshg around sunset 02-03z Thursday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Deepening low pressure over the west coast and high pressure over the central U.S. will bring increased southwest wind to northern Arizona through Thursday. Combined with low humidity, this will produce near critical fire weather conditions both Wednesday and Thursday afternoons. The limiting factor will be wind speeds which will hover near critical thresholds. Friday through Sunday...High pressure will expand westward into the southwestern states bringing a period of hot and dry weather. Winds will be lighter, but very dry conditions are expected with moderate to high afternoon Haines indices. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Watch from Saturday morning through Monday evening FOR AZZ006-018-037. && PUBLIC...TC/TRC AVIATION...TC FIRE WEATHER...MCS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.